It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board

  • Psychosomatic Allergy?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 11-21-2011, 04:21 AM   #1
    Whelpling
    Newbie
    (female)
     
    Whelpling's Avatar
     
    Join Date: Nov 2011
    Location: Cardiff
    Posts: 6
    Whelpling HB User
    Psychosomatic Allergy?

    So I have suspected strep throat, for which my doc has prescribed Penicillin. I should state here that I'm generally a very anxious/stressy person. I took the first pill, aware that reaction to Penicillin was possible (despite having had no reaction whatsoever at any of the multiple points in my younger life where I took Penicillin). Anyway, I immediately got this all-over body itch and had some red patches come up on my chest, arms, thighs. Within an hour every last hive was gone and no other allergy symptoms at all.

    Is it possible that I 'made' this happen just by being concerned (unduly, given past successful penicillin use) about allergy?

    The exact same thing happened - twice - when I had injections of depo provera.

    I feel fine now, apart from the strep, if a little paranoid (because my throat is feeling a little obstructed - as it has for the last few days at least).

    So... am I worrying myself into hives? I do have chronic urticaria anyway, though the intense, all-over burning itch that's happened in the circumstances described above feels quite different, if a lot shorter-lived!

     
    Sponsors Lightbulb
       
    Old 11-21-2011, 05:53 AM   #2
    janewhite1
    Senior Veteran
    (female)
     
    Join Date: Oct 2007
    Location: NJ, USA
    Posts: 9,369
    janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
    Re: Psychosematic Allergy?

    Now, it is possible to get a reaction to penicillin even after using it safely before. However, when I've had allergic reactions to drugs, the hives did NOT go away in 1 hour, they lasted until after the drug left my bloodstream and I'd had a strong dose of Benadryl also!

    It is possible to get hives from stress, it's also possible you had a mild allergic reaction.

     
    Old 01-06-2012, 03:17 PM   #3
    sue0317
    Junior Member
    (female)
     
    sue0317's Avatar
     
    Join Date: Jun 2007
    Location: US
    Posts: 33
    sue0317 HB Usersue0317 HB User
    Re: Psychosematic Allergy?

    I hate when legitimate things are labeled psychosomatic. The number one side effect of all antibiotics is rash, so it's not surprising that you got one. A rash doesn't necessarily mean you have a true allergy to the drug, antibiotics just tend to cause rashes, but not always allergic rashes. Why did it go away? Who knows. Even if it were an allergic rash, it's important to realize that allergies vary greatly from person to person and aren't very well understood, in general. Don't worry about it. It happened. You don't need to know why because nobody's going to be able to give you a real answer. There's still a lot that's not understood about the body and medicine.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Allergy to a medication; Will this ever stop?! Komodia Allergies 0 08-10-2010 02:40 AM
    A successful 5 year immunization regimen to treat a severe cat allergy Machaon Allergies 5 11-20-2009 09:25 AM
    Allergy Shots Question Aarondawg Allergies 11 08-03-2009 07:29 AM
    allergy testing blocked ???? lovemybabyboys Allergies 19 10-04-2007 08:49 AM
    Does a food allergy cause weight gain? bjz823 Allergies 10 10-01-2007 09:59 AM
    Is this a food allergy? Shannatoo Allergies 4 09-28-2007 04:08 PM
    Can I trust my food allergy test? Luisito820 Allergies 5 10-10-2006 09:18 PM
    help 23 month old with allergy problems brwneyez9 Allergies 7 08-11-2006 11:24 AM
    Help my allergy symptoms junkies Allergies 3 01-24-2004 12:10 PM
    confused 'bout my skin allergy jovelin Allergies 4 06-07-2002 06:09 AM

    Tags
    allergy, hypochondria, penicillin, psychosematic, urticaria



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:56 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!